Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 38, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 14, 2020, 11:38 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2020, 11:38 AM MDT (17:38 UTC)
- Expired
- Sep 14, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
888 WWUS85 KCYS 141738 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1138 AM MDT Mon Sep 14 2020 ...RED FLAG WARNING FOR PORTIONS OF CARBON AND ALBANY COUNTIES THROUGH 8 PM MDT TONIGHT... WYZ303-150145- /O.NEW.KCYS.FW.W.0038.200914T1738Z-200915T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 1138 AM MDT Mon Sep 14 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 303... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303. * WIND...Southwest to west wind at 15-20 mph. Gusts up to 35 mph. * HUMIDITY...10-13 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
2 follow-up statements
545 WWUS85 KCYS 142030 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 230 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING FOR PORTIONS OF CARBON AND ALBANY COUNTIES THROUGH 8 PM MDT TONIGHT... WYZ303-150200- /O.CON.KCYS.FW.W.0038.000000T0000Z-200915T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 230 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 303... * AFFECTED AREA...Fire weather zone 303. * WIND...Southwest to west wind at 15-20 mph. Gusts up to 35 mph. * HUMIDITY...10-13 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
940 WWUS85 KCYS 150153 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 753 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING FOR PORTIONS OF CARBON AND ALBANY COUNTIES WILL BE ALLOWED TO EXPIRE AT 8 PM MDT TONIGHT... WYZ303-150300- /O.EXP.KCYS.FW.W.0038.000000T0000Z-200915T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- 753 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 303... Relative humidities have increased into the upper teens and lower 20s early this evening. Marginal recoveries to near 35 percent are expected tonight across the area while wind gusts remain near 10 to 15 MPH. Therefore, the Red Flag Warning will be allowed to expire. $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 14, 5:23 AM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Sep 14, 5:23 AM MDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 523 AM MDT Mon Sep 14 2020 .SHORT TERM...(Today through Tuesday night) Issued at 305 AM MDT Mon Sep 14 2020 Overnight WV/IR satellite imagery showed a broad mid/upper level ridge centered over the Rocky Mountains with rather dry air aloft. A quasi-stationary front extended from central MT through southern SD and MN and across to the eastern Great Lakes. A weak surface pattern resulted in light and variable winds. Skies were clear and 2 AM temperatures ranged from 41 at Laramie to 64 at Bordeaux. The warm and dry weather pattern will persist through the short term under the influence of the mid/upper level ridge. A surface trough over the high plains will generate gusty south winds up to 25 MPH this afternoon, with slightly slower wind speeds west of I-25. 700mb temperatures of 10 to 14C will yield afternoon maxima in the 80s to lower 90s, with 60s and 70s for the higher terrain. Haze and patchy smoke from western CONUS wildfires will continue through this evening with prevailing visibilities above 6SM. Similar high temperatures are forecast for Tuesday, with slightly lower wind speeds. .LONG TERM...(Wednesday through Sunday) Issued at 305 AM MDT Mon Sep 14 2020 A deepening mid/upper level trough over southern Canada will push the ridge to the west over the Intermountain West. This pattern change will allow a dry backdoor front to settle southwest into the high plains Wednesday, cooling high temperatures about 5 to 10 degrees. The ridge shifts back to the east late this week as a trough moves into the Pacific Northwest. Southwest flow aloft will increase, pulling some moisture into the region. The trough moves across the CWA this weekend, dragging a Pacific front through. Isolated showers and thunderstorms will be possible Thursday through Sunday, with PoPs between 15 and 25 percent. High temperatures will cool closer to seasonal normals Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 521 AM MDT Mon Sep 14 2020 VFR. Wind gusts to 30 knots from 16Z to 01Z. && .FIRE WEATHER... Issued at 215 AM MDT Mon Sep 14 2020 Elevated to near critical fire weather conditions will occur today and Tuesday as a dry airmass spreads across the region. Minimum humidities will fall into the low to mid teens both days. Winds will occasionally gust between 20 and 25 MPH this afternoon and near 20 MPH Tuesday afternoon. A weak front will move into the high plains Wednesday, resulting in higher humidities. Areas west of Interstate 25 can expect minimum humidities 15 percent or less. Slightly cooler temperatures with isolated showers and thunderstorms are expected late this week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MAJ AVIATION...RUBIN FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 14, 5:26 AM MDT, 6 hours 12 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 526 AM MDT Mon Sep 14 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-151000- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 526 AM MDT Mon Sep 14 2020 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warm temperatures, gusty winds and low humidities will create elevated to near critical fire weather conditions this afternoon. Haze and patchy smoke from West Coast wildfires will continue through this evening. Visibilities will remain above six miles. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Elevated to near critical fire weather conditions will be possible this week west of the Laramie Range. Isolated thunderstorms will be possible Thursday through Sunday. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.